Alabama, 2012

Drought in Alabama, June 26 to 30, 2012

June 26 to 30, 2012 · NWS BMX · 3 events in 3 counties and zones

Although much of central Alabama received above normal rainfall for the first half of June, much of the area did not see any rain for the second half of the month. This led to drought conditions spreading.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Although much of central Alabama received above normal rainfall for the first half of June, much of the area did not see any rain for the second half of the month. This led to drought conditions spreading. Beginning on June 26th, drought conditions were observed across Calhoun, Talladega, and Cleburne counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 25, 10:57 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 25, 10:57 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CDT MON JUN 25 2012

.UPDATE...
FOR AVIATION

&&

.DISCUSSION...
THE BULK OF THE PRECIPITATION ASSOCIATED WITH TS DEBBY IS PULLING
OFF TO THE NORTHEAST AND AWAY FROM SOUTHEAST ALABAMA. THE LATEST
COMPUTER MODEL RUNS ALSO KEEP THE RAIN SOUTH OF TROY THROUGH
TUESDAY...AND REMOVED RAIN CHANCES FOR THE SOUTHEAST COUNTIES FOR
THE REMAINDER OF TONIGHT AND REDUCED RAIN CHANCES ON TUESDAY. WITH
A WARM AIR MASS IN PLACE AND SURFACE WINDS EXPECTED TO REMAIN
AROUND 5 MPH FOR MOST AREAS...TUESDAY MORNINGS LOW TEMPERATURES
WERE RAISED ALONG THE I-20 CORRIDOR

58/ROSE

&&

.AVIATION...
06Z TAF DISCUSSION

VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HRS. THE MAIN IMPACT
DURING THE TAF CYCLE WILL BE STRONG AND GUSTY NORTHEAST WINDS
TOMORROW DURING THE DAY. GUSTS COULD APPROACH 30 KTS AT KTOI AND
KMGM WITH GUSTS UP TO 20 KTS POSSIBLE ELSEWHERE. BULK OF
PRECIPITATION ASSOCIATED WITH TROPICAL STORM DEBBY SHOULD REMAIN TO
THE SOUTH OF THE TERMINALS.

MA

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  92  63  93  65 /  10   0  10  10  10
ANNISTON    71  92  65  91  66 /  10   0  10  10  10
BIRMINGHAM  74  93  68  93  69 /  10   0  10  10  10
TUSCALOOSA  74  97  68  95  69 /  10   0  10  10  10
CALERA      73  94  68  93  69 /  10   0  10  10  10
AUBURN      72  93  68  91  69 /  10  10  20  20  10
MONTGOMERY  73  96  70  93  70 /  10  10  20  20  10
TROY        72  94  68  90  68 /  10  20  20  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 25, 8:02 PM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 PM CDT MON JUN 25 2012

ALZ011>015-017>050-270215-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
902 PM CDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE IS EXPECTED TO
BUILD IN FROM THE WEST ONCE AGAIN LATE IN THE WEEK...BEGINNING ON
THURSDAY. HIGHS COULD RISE TO NEAR 100 DEGREES OR HIGHER THURSDAY
AFTERNOON ALL THE WAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Calhoun

When
June 26, 12:00 AM CST to June 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Other Federal Agency
Coordinates
33.771, -85.826 (the zone’s center; the record gives no point)

Severe (D2) drought conditions began on June 26th for Calhoun County.

Drought, Talladega

When
June 26, 12:00 AM CST to June 30, 11:59 PM CST
Where
Talladega forecast zone
Reported by
Other Federal Agency
Coordinates
33.380, -86.166 (the zone’s center; the record gives no point)

Severe (D2) drought conditions began on June 26th for Talladega County.

Drought, Cleburne

When
June 26, 12:00 AM CST to June 30, 11:59 PM CST
Where
Cleburne forecast zone
Reported by
Other Federal Agency
Coordinates
33.675, -85.519 (the zone’s center; the record gives no point)

Severe (D2) drought conditions began on June 26th for Celburne County.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2012Every state in 2012This day in weather historyWarnings in Alabama, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391983, 391984, 391986.